Alert archive / Indiana / Wind Advisories in 2009
Wind Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Feb 12, 2009, 4:06 AM EST for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2009, 4:06 AM EST (09:06 UTC)
- Expired
- Feb 12, 2009, 5:38 PM EST
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 120906 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 AM EST THU FEB 12 2009 ...WINDY CONDITIONS EXPECTED TODAY... .A DEEP LOW PRESSURE SYSTEM WILL MOVE EAST OUT OF THE REGION TODAY. HOWEVER...STRONG WINDS ARE STILL EXPECTED OVER NORTHERN INDIANA INTO NORTHWEST OHIO AND FAR SOUTHERN LOWER MICHIGAN IN THE WAKE OF THIS DEPARTING LOW. SUSTAINED WINDS OF 25 MPH TO NEAR 40 MPH WITH GUSTS TO 45 MPH ARE LIKELY. WINDS SHOULD DIMINISH BY LATE AFTERNOON AS THE PRESSURE GRADIENT SLACKENS OVER THE AREA. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-121715- /O.CAN.KIWX.HW.W.0001.000000T0000Z-090212T1000Z/ /O.NEW.KIWX.WI.Y.0001.090212T0906Z-090212T2100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 406 AM EST THU FEB 12 2009 /306 AM CST THU FEB 12 2009/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. SUSTAINED WINDS OF 25 MPH TO NEAR 40 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL 4 PM THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KIWX 121704 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1204 PM EST THU FEB 12 2009 ...WINDY CONDITIONS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY EAST AWAY FROM THE REGION THIS AFTERNOON. THIS WILL ALLOW STRONG GUSTY WINDS TO GRADUALLY SUBSIDE. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-122100- /O.CON.KIWX.WI.Y.0001.000000T0000Z-090212T2100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1204 PM EST THU FEB 12 2009 /1104 AM CST THU FEB 12 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL BEGIN TO DIMINISH BY LATE AFTERNOON AS STRONG LOW PRESSURE CONTINUES TO MOVE SLOWLY EAST AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIWX 122025 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EST THU FEB 12 2009 ...WINDY CONDITIONS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY EAST AWAY FROM THE REGION THIS AFTERNOON. THIS WILL ALLOW STRONG GUSTY WEST WINDS TO GRADUALLY SUBSIDE. INZ003>009-012>018-020-022>026-032-MIZ077>081-OHZ001-002-004-005- 015-122130- /O.CAN.KIWX.WI.Y.0001.000000T0000Z-090212T2100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...MARION...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP 325 PM EST THU FEB 12 2009 /225 PM CST THU FEB 12 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THE REST OF THIS AFTERNOON AND THIS EVENING. $$ INZ027-033-034-OHZ016-024-025-122300- /O.EXT.KIWX.WI.Y.0001.000000T0000Z-090212T2300Z/ ADAMS-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...DECATUR...BERNE...HARTFORD CITY... MONTPELIER...PORTLAND...OTTAWA...PANDORA...VAN WERT...DELPHOS... LIMA 325 PM EST THU FEB 12 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL SLOWLY DIMINISH BY THIS EVENING AS STRONG LOW PRESSURE CONTINUES TO MOVE SLOWLY EAST AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIWX 122238 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EST THU FEB 12 2009 INZ027-033-034-OHZ016-024-025-122345- /O.CAN.KIWX.WI.Y.0001.000000T0000Z-090212T2300Z/ ADAMS-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...DECATUR...BERNE...HARTFORD CITY... MONTPELIER...PORTLAND...OTTAWA...PANDORA...VAN WERT...DELPHOS... LIMA 538 PM EST THU FEB 12 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY LEVELS EARLY THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT TONIGHT. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:23 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 12, 1:23 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
123 AM EST THU FEB 12 2009
.AVIATION...
THE UPPER LEVEL LOW WAS LIFTING NORTHEAST AWAY FROM THE AREA. PCPN
ASSOCIATED WITH THE LOW HAD MOVED NORTHEAST OF THE SBN AND FWA
TERMINALS...WITH ANY ADDITIONAL RAIN OR SNOW EXPECTED TO REMAIN
NORTH OF THE AREA. MVFR CIGS SHOULD CLEAR LATER IN THE DAY AS
SUBSIDENCE INCREASES. WINDS SHOULD DIMINISH AS THE GRADIENT
SLACKENS.
&&
.PREV DISCUSSION... /ISSUED 900 PM EST WED FEB 11 2009/
UPDATE...
EVENING UPDATE TO TIME EXIT OF PRECIP...WHICH SHOULD HAPPEN AROUND
MIDNIGHT TONIGHT. HAVE ALSO MENTIONED PRECIP MIXING WITH SNOW
BEFORE ENDING AS SNOW IS ALREADY MIXING IN WITH THE RAIN HERE IN
SYRACUSE...AND HAVE MORE REPORTS OF SN UP TOWARDS BERRIEN COUNTY.
HIGH WIND WARNING ON TARGET WITH MULTIPLE 60 MPH REPORTS COMING IN
THIS EVENING. 6HR RISE/FALL COUPLET OF 30 MB HAS ENOUGH OF A
COMPONENT PARALLEL TO THE LLEVEL WIND FLOW TO COMBINE WITH GOOD
LLEVEL COLD ADVECTION TO BRING STRONG WINDS TO THE SURFACE.
STRONGEST WINDS ARE EXPECTED BETWEEN NOW AND 6Z AFTER WHICH THEY
WILL GRADUALLY SUBSIDE AS THE SFC PRESSURE GRADIENT RELAXES AND
LLEVEL COLD ADVECTION WEAKENS.
TEMPS LOOK ON TRACK AND HAVE ONLY UPDATED THE TREND BASED ON
EVENING OBS.
UPDATED GRIDS/PRODUCTS ARE OUT.
PREV DISCUSSION... /ISSUED 227 PM EST WED FEB 11 2009/
SHORT TERM...
SFC LOW OVER EAST CENTRAL IL AT 18Z WITH STLT INDICATING UPR
CIRCULATION OVER SE MO. TSTMS WERE OCCURRING ALONG THE TRAILING
CDFNT SW FROM THE SFC LOW TO NR STL, WHILE A BAND OF CONVECTION
ALONG THE PRE-FRONTAL TROUGH EXTENDED FROM SRN INDIANA ACROSS
CENTRAL KY/TN. WHILE THIS BAND IS LIFTING NE AND MAY BRUSH THE SE
PORTION OF CWA LATE THIS AFTN. LOW IS EXPECTED TO MOVE RAPIDLY NE
TO SRN ONTARIO BY 06Z WITH TRAILING CDFNT SWEEPING ACROSS THE AREA
THIS EVENING. STEEP MID LEVEL LAPSE RATES SHOULD LIFT NE
ALONG/AHEAD OF UPPER LOW THIS EVE SO WILL EXTEND CHC OF TSTMS
ACROSS THE AREA UNTIL AROUND FROPA. GIVEN STRONG WIND FIELDS AND
COOLING TEMPS ALOFT, RISK OF SVR STORMS WILL ALSO CONT UNITL THAT
TIME. WIDESPREAD RAIN HAS INHIBITED MIXING DOWN OF STRONG WINDS
ALOFT SO FAR TODAY, HWVR WIND GUSTS >40KT IN SMALL DRY SLOT OVER
SERN IL SHOULD WORK ITS WAY INTO SRN PORTION OF THE CWA LATE LATE
THIS AFTN AND EARLY EVE, SO WILL MAINTAIN HIGH WIND WARNING IN
EFFECT FOR SE 2/3 OF CWA FOR LATE THIS AFTN AND TONIGHT. AS
INTENSIFYING LOW MOVES NE OF THE AREA TONIGHT, WINDS WILL VEER
W-NW AND STRENGTHEN AS ISALLOBARIC BULLSEYE SWEEPS ACROSS THE
AREA. BUFKIT STILL INDICATING STRONG LOW LEVEL SUBSIDENCE/MIXING
WILL ALLOW WIND GUSTS TO >50KT, SO HIGH WIND WARNING MAINTAINED
FOR TONIGHT. WRAP AROUND MOISTURE WILL MOVE INTO THE AREA BEHIND
THE LOW TONIGHT AND COMBINED WITH CAA MAY LEAD TO A SHORT PERIOD
OF SNOW. LITTLE ACCUM EXPECTED WITH BEST CHC OF LIGHT ACCUM ACROSS
MI COUNTIES WHERE WRAP AROUND MOISTURE WILL DEPART LATEST.
WK SHRTWV OVER THE DAKS THIS AFTN WILL MOVE ACROSS THE CWA ON THU.
MOISTURE CONFINED TO LOW LEVELS BUT WITH H85 TEMPS FALLING TO -8 TO
-10C BY THAT TIME, THIS SHRTWV MAY PROVIDE SUFFICIENT FORCING FOR
SOME SNOW SHOWERS, SO WILL LEAVE MENTION IN FCST ACROSS NE PORTION
OF CWA. RIDGING WILL MOVE ACROSS THE AREA THU NIGHT PROVIDING FAIR
WX. WITH WINDS DIMINISHING OVERNIGHT AND LITTLE CLOUDINESS, PREFER
COOLER MET MOS FOR MINS.
LONG TERM...
FRIDAY THROUGH WEDNESDAY
LA NINA INFLUENCED NEGATIVE PNA PATTERN WILL CONTINUE TO OFFER
WESTERN CONUS/EASTERN PAC TROUGHING. SEVERAL DISTURBANCES EMANATING
FROM THIS TROUGH WILL EJECT OUT INTO THE PLAINS/MIDWEST/AND GREAT
LAKES...ALLOWING INCREASED PRECIP CHANCES INCLUDING ACCUMULATING
SNOW. FORECAST MODELS AND ENSEMBLES CONTINUE TO STRUGGLE WITH FINE
SCALE TIMING/TRACK/AND STORM INTENSITY...BRINGING POOR RUN-RUN
CONTINUITY TO THE TABLE IN SOME AREAS. ONE THING THAT IS CERTAIN
IS THAT THE ACTIVE PATTERN WE ARE CURRENTLY IN WILL CONTINUE THROUGH
THE PERIOD...WITH ABOUT A 2-3 DAY SYSTEM PERIODICITY. COMPLICATED
FLOW OVER THE NORTHERN PAC AS EVIDENCED IN WATER VAPOR IMAGERY WILL
PROVIDE AMPLE UPPER LEVEL MOMENTUM OVER THE BACKSIDE OF THE MID
LEVEL TROUGH IN PLACE OVER THE EASTERN PAC...VIA MERGING OF THESE
DISTURBANCES WITH THE WESTERN CONUS TROUGH. THE RESULTANT DIGGING
PROCESS WILL ALLOW SOMEWHAT STRONGER IMPULSES TO EVENTUALLY EJECT
EAST AND AFFECT THE LOCAL REGION. HAVE CONTINUED TO UTILIZE THE
ECMWF/SREF/NAEFS/GEFS. THE ECMWF/MEAN NAEFS AND GEFS HAVE BEEN VERY
WOBBLY WRT THE LATE PERIOD SYSTEM PROGGED TO EJECT OUT OF THE
SOUTHWEST AND AFFECT THE EASTERN US...AS TRACK AND TIMING
DIFFERENCES ARE NOTED...BUT FEEL THE SIGNAL FOR A MID WEEK STORM IS
CERTAINLY STILL ON TRACK.
FRI THROUGH SAT...RATHER POTENT/COMPACT/PROGRESSIVE MID LEVEL IMPULSE
WILL EJECT OUT OF THE SOUTHWEST CONUS TROUGH AND INTO THE PLAINS.
THIS SYSTEM WILL BRING INCREASED CLOUDS BY FRI EVE...WITH
INCREASED PRECIP CHANCES FRI NIGHT AND SAT. TRACK OF THIS SYSTEM
CONTINUES TO WOBBLE IN ECMWF/GFS RUNS...WITH SREF/NAEFS/GEFS MEANS
OPTING FOR A MORE SOUTHERN TRACK. THE SOUTHERN TRACK WOULD TEND TO
SUPPORT ALL SNOW...BUT A NORTHERN TRACK AS IN THE ECMWF/AND 00Z/06Z
GFS WOULD SUPPORT SNOW AND RAIN CHANCES IN THE FAR
SOUTH...POTENTIALLY WITH SOME FREEZING RAIN. HAVE LEANED TO THE 12Z
GFS/09Z SREF AND NAEFS/GEFS MEANS FOR A MORE SOUTHERN TRACK AT THIS
TIME GIVEN THEIR COMBINED CONSENSUS. REGARDLESS OF TRACK...AMPLE
MOISTURE DOES LOOK PRESENT WITH THIS SYSTEM...WHICH WOULD SUPPORT
DECENT SNOW ACCUMS OF 2 TO 4 INCHES IN PART OF THE FA. THIS WILL
HAVE TO WATCHED GIVEN THAT SOME OF THE ISENTROPIC FIELDS ARE
INDICATING NEARLY 40 KNOTS OF UPGLIDE FLOW UNDER STEEP MID LEVEL
LAPSE RATES AND ROBUST LARGE SCALE ASCENT. BEST PRECIP CHANCES
RESIDE AFTER MIDNIGHT FRI THROUGH SAT MORNING.
SUN THROUGH MON...THINGS DRY OUT AND COOL OFF WITH WEAK SFC RIDGING
INDICATED. HAVE BUMPED TEMPS DOWN THIS PERIOD...PREFERRING THE
COOLER SIDE OF GUIDANCE PER A PERIOD OF W/NW FLOW....AND POSSIBLE
SNOW COVER IN PLACE OFFERING GOOD RADIATIONAL COOLING AT NIGHT.
TUE-WED...HAVE CONTINUED WITH LOW CHANCE POPS IN THIS PERIOD GIVEN
ENSEMBLE SIGNALS OF ANOTHER SW CONUS TROUGH EJECTION. EVEN THOUGH
CURRENT PROGS SUPPORT A TRACK NEAR THE GULF COAST...FEEL THIS IS TOO
FAR SOUTH A TRACK FOR THE GIVEN PATTERN. OPTED FOR RAIN-SNOW WORDING
AS THERMAL PROFILES ARE NOWHERE NEAR BEING RESOLVED. IN
ADDITION...HAVE KEPT TEMPS AROUND NORMAL GIVEN HIGH ENSEMBLE MEMBER
SPREAD AND LARGE UNCERTAINTY LOOMING WRT THERMAL PROFILES. PERIOD
DOES LOOK QUITE INTERESTING AS ANOTHER LARGE STORM SYSTEM IS LIKELY
TO AFFECT THE EASTERN CONUS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 5 AM EST /4 AM CST/ EARLY THIS MORNING
FOR INZ003>009-012>018-020-022>027-032>034.
MI...HIGH WIND WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR
MIZ077>081.
OH...HIGH WIND WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR OHZ001-
002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...JT
LONG TERM...JC
AVIATION...SKIPPER
UPDATE...ARNOTTHazardous weather outlook, Feb 11, 5:46 AM EST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 546 AM EST WED FEB 11 2009 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-121100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 546 AM EST WED FEB 11 2009 /446 AM CST WED FEB 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT OVER NORTHERN INDIANA AND NORTHWEST OHIO. THE MAIN HAZARD IS DAMAGING WINDS OF 60 MPH...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION TO STRONG WINDS FROM THUNDERSTORMS...DAMAGING WINDS ARE ALSO POSSIBLE THROUGHOUT ALL OF THE REGION DUE TO THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THE STORM SYSTEM MOVING THROUGH THE AREA...WITH VERY STRONG WINDS LIKELY AFTER A COLD FRONT PASSES LATE THIS AFTERNOON AND EARLY TONIGHT. SHOWERS AND THUNDERSTORMS WILL CAUSE HEAVY RAIN AT TIMES... ESPECIALLY THIS MORNING. WIDESPREAD TOTAL RAINFALL AMOUNTS OF 1.50 TO 2.25 INCHES ARE EXPECTED BY LATE TONIGHT NORTHWEST OF A LINE FROM MARION TO HILLSDALE...WITH LESS AMOUNTS TO THE SOUTHEAST OF THIS LINE. RUNOFF FROM THIS AMOUNT OF RAIN ATOP SATURATED SOILS WILL LEAD TO AT LEAST MINOR FLOODING OF STREAMS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RIVER FLOODING WILL CONTINUE OF NUMEROUS RIVERS. ICE FLOWS AND POTENTIAL JAMS MAY EXACERBATE ANY FLOODING. LONGER TERM LAKE STORAGE FLOODING COULD ALSO OCCUR BY NEXT WEEK. THERE IS A GOOD CHANCE FOR ACCUMULATING SNOWFALL FRIDAY NIGHT INTO SATURDAY. IT REMAINS TOO EARLY FOR MORE SPECIFIC DETAILS WITH RESPECT TO THIS SYSTEM...HOWEVER A HEAVY SNOWFALL EVENT DOES NOT APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Feb 11, 11:44 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1144 PM EST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 PM NON-TSTM WND GST MARION 40.55N 85.67W
02/11/2009 M58 MPH GRANT IN MESONET
&&
EVENT NUMBER IWX0902399
SKIPPERLocal storm report, Feb 11, 11:47 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1147 PM EST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1146 PM HEAVY RAIN DECATUR 40.83N 84.93W
02/11/2009 E4.29 INCH ADAMS IN MESONET
&&
EVENT NUMBER IWX0902400
SKIPPERLocal storm report, Feb 11, 11:57 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1157 PM EST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1140 PM NON-TSTM WND GST 5 ESE LIMA 40.72N 84.02W
02/11/2009 M63 MPH ALLEN OH ASOS
&&
EVENT NUMBER IWX0902401
SKIPPERLocal storm report, Feb 12, 12:40 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 AM EST THU FEB 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND DMG 2 S OTTAWA 40.99N 84.04W
02/11/2009 PUTNAM OH EMERGENCY MNGR
SOME POWER POLES BLOWN DOWN ON THE SOUTH SIDE OF OTTAWA
&&
EVENT NUMBER IWX0902402
SKIPPERLocal storm report, Feb 12, 1:18 AM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
118 AM EST THU FEB 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1155 PM NON-TSTM WND DMG VAN WERT 40.86N 84.58W
02/11/2009 VAN WERT OH EMERGENCY MNGR
POWER OUTAGES SCATTERED THROUGH COUNTY DUE TO POWER
LINES AND SOME TREES DOWN.
&&
EVENT NUMBER IWX0902403
LASHLEYLocal storm report, Feb 12, 1:20 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
120 AM EST THU FEB 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0119 AM FLOOD VAN WERT 40.86N 84.58W
02/12/2009 VAN WERT OH EMERGENCY MNGR
COUNTY ENGINEER CLOSING ROADS IN NORTHERN VAN WERT
COUNTY DUE TO HIGH WATER. TOTAL RAINFALL AT EMA OFFICE
IN VAN WERT WAS 2.25 INCHES.
&&
EVENT NUMBER IWX0902404
LASHLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:08 PM EST | River Flood Warning | IWX | Defiance | 60 hr |
| Feb 12, 1:50 AM EST | Areal Flood Advisory | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 6 hr |
| Feb 11, 7:11 PM EST | River Flood Watch | IWX | Carroll, White | 6 days |
| Feb 11, 9:36 PM EST | River Flood Warning | IWX | Adams, Wells | 71 hr |
| Feb 11, 9:43 PM EST | River Flood Warning | IWX | Allen, Huntington, Wabash | 60 hr |
| Feb 11, 9:43 PM EST | River Flood Warning | IWX | Grant, Miami, Wabash | 24 hr |
| Feb 11, 9:43 PM EST | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 59 hr |
| Feb 11, 9:47 PM EST | Areal Flood Warning | IWX | Whitley | 3 hr |
| Feb 12, 10:39 AM EST | River Flood Warning | IWX | Elkhart | 5 days |
Nearby
Wind Advisories in Indiana, 2009Wind Advisories in Ohio, 2009Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.